Idaho, 2003

Winter Storm in Idaho, March 5 to 6, 2003

March 5 to 6, 2003 · NWS BOI · 1 event in 1 county or zone

1 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Mar 5, 9:50 PM MST, 10 minutes earlier.

Area forecast discussion, Mar 5, 9:50 PM MST, 10 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
950 PM MST WED MAR 5 2003

MINOR UPDATES FOR MILDER MINS AND GUSTY WINDS...AS MOIST NW FLOW
CONTINUES SNOW INTO THE NRN MTNS.

EVENING THETA-E RIDGE OVER SW IDAHO SHIFTED E AS THE UPPER VORT OVER
NW WA/SW CANADA THIS EVENING TAKES A SLIGHTLY MORE N TRACK AS IT
DIVES TOWARDS MT FOR THURSDAY MORNING.  STILL EXPECT SNOW AND
BLOWING/DRIFTING SNOW IN THE NRN MTNS AS MTN RAWS SHOW NW WINDS
15-30 MPH WITH GUSTS 30-50 MPH (LOCAL 6400 ELEVATION GUSTS TO 70
MPH) IN SE OREGON. 6HR PRECIP AS THE SYSTEM CROSSED THE PACNW RANGED
FOR A FEW HUNDREDTHS VALLEYS TO A TENTH OR SO MANY AREAS...TO A
QUARTER INCH/6HR AT STAMPEDE PASS AS UPSLOPE FLOW WAS GREATLY
ENHANCED BY THE STRONG MID LEVEL WINDS.  SIMILARLY EXPECT
FLURRIES/SPRINKLES FROM BURNS TO BOISE AND POINTS SEWRD BUT UP TO
HALF INCH LIQUED/12HRS IN THE NRN MTNS FAVORED UPSLOPE AREAS TONIGHT
SO WARNING STILL LOOKS FINE...IN FACT BRUNDAGE MTN GOT ABOUT 2 IN
LATE THIS AFTERNOON AND 3 MORE THIS EVENING.  TIGHT GRADIENT TO NO
PRECIP LINE AS SRN MTNS/VLYS REMAIN DRY TONIGHT.

.BOI...WINTER STORM WARNING TONIGHT THRU THURSDAY NIGHT
       (ID ZONES 11 AND 13).

VM
Hazardous weather outlook, Mar 5, 6:00 AM MST, 16 hours before
IDZ011>016-028>030-ORZ061>064-061300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST WED MAR 05 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY
A WINTER STORM WARNING WAS ISSUED FOR THE BOISE MOUNTAINS AND THE
WEST CENTRAL MOUNTAINS FOR LATER TODAY AND TONIGHT.  HEAVY SNOW AND GUSTY
WINDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE WINTER STORM WARNING WILL CONTINUE THROUGH THURSDAY.  SNOW
ACCUMULATIONS OF UP TO A FOOT ARE EXPECTED WITH GUSTY WINDS CAUSING
AREAS OF BLOWING AND DRIFTING SNOW.

.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Boise Mountains

When
March 5, 10:00 PM MST to March 6, 5:00 AM MST
Where
Boise Mountains forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.602, -115.335 (the zone’s center; the record gives no point)

A winter storm brought 4 to 9 inches of snow to the central mountains of Idaho.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345915.